MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred and was removed via snaring.The 95% stenosed target lesion was located in the moderately tortuous and severely calcified forearm cephalic vein anastomosis part.A 3.5-4/4t/90 symmetry balloon catheter was advanced for dilatation.However, during 4th inflation for 30 seconds, the balloon ruptured.The balloon could not be pulled into the sheath since negative pressure was not applied.Therefore, a sheath was added upward, and the device was retrieved by grasping it with a 5mm snare catheter.The procedure was completed using this device.No complications were reported, and the patient was in good condition post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located at the proximal markerband.The rated burst pressure for this balloon is 15 atmospheres as per symmetry specification.A visual and tactile examination found the shaft of the device to be severely stretched and buckled between the proximal and distal markerbands.A complete separation of the shaft was also identified possibly to facilitate the removal of the hub/manifold during removal of the device from the patient as the site of separation displayed evidence of being cut.The proximal section of shaft including the hub/manifold was not returned for analysis.A visual and tactile examination found no issues with the tip of the device.A visual and tactile examination found no issues with the markerbands of the device.No other issues were identified with the device and no patient complications were reported.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20022296
Report Number2124215-2024-48528
Device Sequence Number8784308
Product Code LIT
UDI-Device Identifier08714729181736
UDI-Public08714729181736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029413719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown